Kansas, 2004

Tornadoes and Flash Flood in Kansas, July 7, 2004

July 7, 2004 · NWS ICT · 54 events in 5 counties and zones

19 tornado, 18 thunderstorm wind, 16 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$270,000
Crop damage
None recorded
Events
54

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 7, 2:43 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 7, 2:43 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT WED JUL 7 2004

.DISCUSSION...
MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE PROGRESSION OF
THE SUPERCELL STORM MOVING INTO CENTRAL KANSAS THIS EVENING AND
REDEVELOPMENT AGAIN TONIGHT.

TONIGHT:
LATEST RADAR LOOP SHOWING A RIGHT MOVING SUPERCELL MOVING THROUGH
EXTREME NORTHERN KANSAS. THIS STORM STILL APPEARS TO BE ELEVATED,
BUT IT MAY BECOMING SURFACE BASED. SHEAR PROFILE FROM HILLSBORO
LOOKS SOMEWHAT FAVORABLE FOR TORNADOES WITH 0-6KM SHEAR BETWEEN 35
TO 40 KTS. THIS SUPERCELL IS MOVING RATHER SLOW AROUND 20 MPH, BUT
IT MAY SLOW DOWN EVEN MORE IF IT BECOMES ROOTED IN THE BOUNDARY
LAYER. WOULD NOT EXPECT THIS SUPERCELL TO HANG ON MUCH PAST SUNSET,
BUT WE WILL SEE. LATER TONIGHT WE SHOULD SEE MORE ELEVATED
CONVECTION DEVELOP ACROSS CENTRAL KANSAS AS THE LOW LEVEL JET BEGINS
TO FEED INTO THIS REGION AND STRENGTHENS THE ISENTROPIC UPGLIDE
ESPECIALLY AROUND 310-315K. THIS SHOULD HELP YIELD TO SOME SCATTERED
THUNDERSTORMS MAINLY AFTER 03Z IN CENTRAL KANSAS. SHEAR PROFILES
STILL LOOK PRETTY FAVORABLE FOR ELEVATED SUPERCELLS WITH THE
DIRECTION OF MOVEMENT SOUTHEAST AROUND 10 TO 20 MPH. THESE STORMS
COULD GET EVOLVE INTO A LINE ECHO WAVE PATTERN IF THEY TAP
THE DEEPER MOISTURE IN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS WHERE DEWPOINTS CONTINUE TO CLIMB. IF THEY DO, THE STORMS
WOULD MOST LIKELY BE COLD POOL DOMINATED.

THURSDAY-FRIDAY:
ALL OF THE MODELS EXCEPT FOR THE ETA SHOW THE UPPER LEVEL PATTERN
BECOMING MORE ZONAL ACROSS THE NORTHERN PLAINS. THE ETA IS THE
OUTLIER AND SHOWS ANOTHER MESOSCALE CONVECTIVE VORTICIY CENTER
MOVING THROUGH EASTERN KANSAS AND WESTERN MISSOURI THURSDAY NIGHT.
RIGHT NOW, I AM NOT GOING LET THIS MODEL SWAY ME INTO INSERTING POPS
DUE TO LACK OF CONTINUITY WITH THE REST OF THE MODELS. OTHERWISE, WE
SHOULD BECOME WELL CAPPED WITH TEMPERATURES CLIMBING INTO THE MID
AND UPPER 90S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AND NEAR 90 IN
THE SOUTHEAST.

SATURDAY-WEDNESDAY:
NO REAL BIG CHANGES TO THIS PORTION OF THE FORECAST PACKAGE. MODELS
CONTINUE TO ADVERTISE A NICE UPPER LEVEL WAVE MOVING THROUGH
NEBRASKA AND IOWA. THIS WAVE MAY TRY TO PUSH THE FRONTAL BOUNDARY
SOUTH INTO NORTHERN KANSAS LATE SATURDAY AFTERNOON AND EVENING AND
PRODUCE SOME SCATTERED CONVECTION. WE WENT AHEAD AND MENTIONED POPS
IN CENTRAL KANSAS SATURDAY EVENING. OTHERWISE, THE REST OF THE
FORECAST LOOKS TO BE DRY AND HOT WITH A GOOD CAP IN PLACE.

&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  95  72  92 /  30  10   5  10
HUTCHINSON      70  95  71  93 /  30  10   5  10
NEWTON          70  94  72  92 /  40  10   5  10
ELDORADO        69  94  72  92 /  40  20   5  10
WINFIELD-KWLD   70  94  73  92 /  30  20   5  10
RUSSELL         71  97  71  95 /  30  10  10  10
GREAT BEND      71  97  71  95 /  30  10  10  10
SALINA          70  94  71  94 /  30  10  10  10
MCPHERSON       70  94  71  93 /  30  10   5  10
COFFEYVILLE     69  90  73  90 /  50  40   5  10
CHANUTE         69  91  73  90 /  50  30   5  10
IOLA            69  90  73  90 /  50  30   5  10
&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&

18/COX
Hazardous weather outlook, Jul 7, 3:09 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT WED JUL 7 2004

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
409 PM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT
A FEW SEVERE THUNDERSTORMS WILL CONTINUE TO DIVE SOUTH INTO CENTRAL
KANSAS BETWEEN 5 AND 8 PM THIS EVENING. THESE STORMS WILL HAVE THE
POTENTIAL OF PRODUCING LARGE HAIL, DAMAGING WINDS AND POSSIBLY A
BRIEF TORNADO. THE BULK OF THESE STORMS WILL STAY NORTH OF HIGHWAY
56. TOWARDS MIDNIGHT, ANOTHER ROUND OF SCATTERED SEVERE STORMS WILL
DEVELOP IN CENTRAL KANSAS. THESE STORMS WILL HAVE THE POTENTIAL OF
LARGE HAIL AND DAMAGING WINDS AS THEY TRACK SOUTHEAST AROUND 20 MPH.
THE BULK OF THESE STORMS WILL STAY EAST OF THE TURNPIKE, BUT A STORM
OR TWO MAY CREEP INTO AREAS WEST OF THE TURNPIKE. THESE STORMS
SHOULD EXIT SOUTHEAST KANSAS BEFORE 9 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL KANSAS SATURDAY NIGHT.
AT THIS TIME IT IS TO EARLY TO DETERMINE THE SEVERITY OF THE STORMS.
PLEASE CHECK BACK FOR LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED EARLY THIS EVENING AND
POSSIBLY TOWARDS MIDNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM

LAWSON/COX

The radar

The Wichita radar (KICT), 148 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

19 tornado, 18 thunderstorm wind, 16 hail, 1 flash flood. Local standard time, as filed.

Hail, Ellsworth

When
July 7, 3:46 PM CST
Where
Ellsworth County, 7 mi N of Ellsworth
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.833, -98.233

Hail, Lincoln

When
July 7, 3:48 PM CST
Where
Lincoln County, 5 mi SW of Sylvan Grove
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.967, -98.450

Thunderstorm Wind, Lincoln

When
July 7, 4:07 PM CST
Where
Lincoln County, 5 mi ENE of Sylvan Grove
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.050, -98.300

Thunderstorm Wind, Lincoln

When
July 7, 4:10 PM CST
Where
Lincoln County, Lincoln
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.033, -98.150

Hail, Lincoln

When
July 7, 4:32 PM CST
Where
Lincoln County, Lincoln
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.033, -98.150

Hail, Lincoln

When
July 7, 4:35 PM CST
Where
Lincoln County, Lincoln
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.033, -98.150

Hail, Russell

When
July 7, 4:35 PM CST
Where
Russell County, 5 mi SE of Waldo
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.067, -98.733

Hail, Lincoln

When
July 7, 4:48 PM CST
Where
Lincoln County, 2 mi NW of Lincoln
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.050, -98.183

Hail, Lincoln

When
July 7, 4:50 PM CST
Where
Lincoln County, 1 mi SE of Lincoln
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
39.017, -98.133

Hail, Lincoln

When
July 7, 4:55 PM CST
Where
Lincoln County, 5 mi NNE of Lincoln
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.100, -98.117

Hail, Lincoln

When
July 7, 5:04 PM CST
Where
Lincoln County, 1 mi N of Lincoln
Measured
2 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.050, -98.150

Thunderstorm Wind, Russell

When
July 7, 5:08 PM CST
Where
Russell County, Waldo
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.117, -98.800

Numerous tree limbs were blown down.

Hail, Russell

When
July 7, 5:13 PM CST
Where
Russell County, 1 mi N of Waldo
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.133, -98.800

Thunderstorm Wind, Russell

When
July 7, 5:17 PM CST
Where
Russell County, Waldo
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.117, -98.800

Hail, Russell

When
July 7, 5:20 PM CST
Where
Russell County, Luray
Measured
1.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.117, -98.700

Thunderstorm Wind, Russell

When
July 7, 5:20 PM CST
Where
Russell County, Luray
Measured
52 kt (60 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
39.117, -98.700

Hail, Russell

When
July 7, 5:29 PM CST
Where
Russell County, Gorham
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.883, -99.017

Hail, Russell

When
July 7, 5:32 PM CST
Where
Russell County, 5 mi SSE of Luray
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.050, -98.667

Thunderstorm Wind, Russell

When
July 7, 5:32 PM CST
Where
Russell County, 5 mi SSE of Luray
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.050, -98.667

Thunderstorm Wind, Lincoln

When
July 7, 5:52 PM CST
Where
Lincoln County, 2 mi W of Barnard
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.183, -98.083

Tornado, Russell

When
July 7, 5:55 PM CST to 5:56 PM CST
Where
Russell County, 5 mi SW of Luray
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
39.067, -98.767

Brief touchdown in open country.

Thunderstorm Wind, Russell

When
July 7, 5:59 PM CST
Where
Russell County, Luray
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
39.117, -98.700

Tornado, Russell

When
July 7, 5:59 PM CST to 6:00 PM CST
Where
Russell County, 1 mi N of Gorham
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
LAW ENFORCEMENT
Coordinates
38.900, -99.017

Brief touchdown in open country.

Hail, Russell

When
July 7, 6:00 PM CST
Where
Russell County, 2 mi N of Gorham
Measured
2.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.917, -99.017

Tornado, Russell

When
July 7, 6:05 PM CST to 6:06 PM CST
Where
Russell County, 6 mi SW of Luray
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.767, -98.733

Brief touchdown in open country.

Hail, Russell

When
July 7, 6:06 PM CST
Where
Russell County, 3 mi W of Russell
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.883, -98.900

Thunderstorm Wind, Russell

When
July 7, 6:21 PM CST
Where
Russell County, Luray
Measured
61 kt (70 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
39.117, -98.700

Tornado, Russell

When
July 7, 6:45 PM CST to 6:47 PM CST
Where
Russell County, 3 mi SE of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
BROADCAST MEDIA
Coordinates
38.750, -98.850

Brief touchdown in open country.

Tornado, Russell

When
July 7, 6:53 PM CST to 6:54 PM CST
Where
Russell County, 5 mi SSE of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.783, -98.800

Brief touchdown in open country.

Tornado, Russell

When
July 7, 6:56 PM CST to 6:57 PM CST
Where
Russell County, 5 mi SE of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.783, -98.850

Brief touchdown in open country.

Tornado, Russell

When
July 7, 7:03 PM CST to 7:04 PM CST
Where
Russell County, 4 mi SE of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.550, -98.933

Brief touchdown in open country.

Tornado, Russell

When
July 7, 7:10 PM CST to 7:11 PM CST
Where
Russell County, 12 mi S of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.333, -98.867

Brief touchdown in open country.

Tornado, Russell

When
July 7, 7:15 PM CST to 7:16 PM CST
Where
Russell County, 10 mi S of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.333, -98.867

Brief touchdown in open country.

Tornado, Russell

When
July 7, 7:15 PM CST to 7:17 PM CST
Where
Russell County, 8 mi SSW of Bunker Hill
Rating
F0
Path length
0.7 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
38.400, -98.817

Damage caused to barn.

Tornado, Russell

When
July 7, 7:23 PM CST to 7:24 PM CST
Where
Russell County, 7 mi SE of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.450, -98.433

Brief touchdown in open country.

Tornado, Russell

When
July 7, 7:30 PM CST to 7:32 PM CST
Where
Russell County, 8 mi SSW of Bunker Hill
Rating
F0
Path length
0.9 mi
Path width
100 yd
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
38.683, -98.767

This was a second tornado that hit the same farmstead. The first one hit the barn across the road, and this one did some damage to trees and tore a few shingles off the roof of the home. Some small barns were also damaged.

Tornado, Russell

When
July 7, 7:30 PM CST to 7:33 PM CST
Where
Russell County, 9 mi S of Russell
Rating
F1
Path length
1.5 mi
Path width
125 yd
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
38.667, -99.000

Two homes damaged, one of which was unroofed, numerous outbuildings, as well as damage to several trees. (Lucas-Sylvan News contributed greatly to this narrative.)

Tornado, Russell

When
July 7, 7:34 PM CST to 7:35 PM CST
Where
Russell County, 7 mi SSE of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.533, -98.933

Brief touchdown in open country.

Tornado, Russell

When
July 7, 7:37 PM CST to 7:38 PM CST
Where
Russell County, 7 mi S of Russell
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
EMERGENCY MANAGER
Coordinates
38.500, -98.767

Brief touchdown in open country.

Thunderstorm Wind, Russell

When
July 7, 7:40 PM CST
Where
Russell County, Gorham
Measured
61 kt (70 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$25,000
Reported by
AMATEUR RADIO
Coordinates
38.883, -99.017

Five semi-trailers overturned on I-70, with two of the drivers taken to a hospital. (Narrative courtesy of Great Bend Tribune.)

Thunderstorm Wind, Russell

When
July 7, 7:40 PM CST
Where
Russell County, 6 mi NW of Milberger
Measured
70 kt (81 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.783, -99.000

Tornado, Barton

When
July 7, 7:44 PM CST to 7:45 PM CST
Where
Barton County, 3 mi N of Susank
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
LAW ENFORCEMENT
Coordinates
38.717, -98.850

Brief touchdown in open country.

Thunderstorm Wind, Barton

When
July 7, 7:55 PM CST
Where
Barton County, 4 mi WNW of Galatia
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.650, -99.033

Thunderstorm Wind, Barton

When
July 7, 7:58 PM CST
Where
Barton County, 3 mi N of Galatia
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.683, -98.967

Tornado, Barton

When
July 7, 8:03 PM CST to 8:04 PM CST
Where
Barton County, 3 mi NW of Galatia
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
LAW ENFORCEMENT
Coordinates
38.733, -98.850

Brief touchdown in open country.

Flash Flood, Russell

When
July 7, 8:08 PM CST to 9:30 PM CST
Where
Russell County, 1 mi S of Russell
Reported by
GENERAL PUBLIC
Coordinates
38.915, -98.762 (the zone’s center; the record gives no point)

Water was being reported over Interstate 70 as well as several city streets in Russell.

Tornado, Barton

When
July 7, 8:13 PM CST to 8:14 PM CST
Where
Barton County, 1 mi N of Olmitz
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
GENERAL PUBLIC
Coordinates
38.767, -98.733

Brief touchdown in open country.

Thunderstorm Wind, Barton

When
July 7, 8:27 PM CST
Where
Barton County, Olmitz
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.517, -98.933

Tornado, Barton

When
July 7, 8:27 PM CST to 8:28 PM CST
Where
Barton County, 1 mi S of Hoisington
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
AMATEUR RADIO
Coordinates
38.817, -98.750

Brief touchdown in open country.

Thunderstorm Wind, Barton

When
July 7, 8:59 PM CST
Where
Barton County, 2 mi N of Olmitz
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
39.067, -98.767

A total of 29 power poles and their associated power lines blown down along Highway K-4 from 2 miles north of Olmitz west to the Rush County line. In Olmitz, power lines were also blown down as was a carport. (Narrative courtesy of Great Bend Tribune.)

Thunderstorm Wind, Barton

When
July 7, 9:00 PM CST
Where
Barton County, 6 mi WSW of Great Bend
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.850, -98.817

Hail, Barton

When
July 7, 9:00 PM CST
Where
Barton County, 6 mi WSW of Great Bend
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.817, -98.817

Thunderstorm Wind, Barton

When
July 7, 9:15 PM CST
Where
Barton County, 4 mi NW of Great Bend
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.833, -98.783

Thunderstorm Wind, Rice

When
July 7, 9:38 PM CST
Where
Rice County, 5 mi SSW of Bushton
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.850, -98.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2004Every state in 2004This day in weather historyThe tornado archive for Kansas, 2004Warnings in Kansas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410929, 5410930, 5410931, 5410932, 5410933, 5410934, 5410935, 5410936, 5410937, 5410938, 5410939, 5410940, 5410941, 5410942, 5410943, 5410944, 5410945, 5410946, 5410947, 5410948, 5410959, 5410949, 5410960, 5410950, 5411279, 5410951, 5410952, 5411280, 5411281, 5411282, 5411283, 5411284, 5411285, 5411286, 5411287, 5411288, 5411289, 5411290, 5411291, 5410953, and more.